Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 4, 2020, 3:08 AM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Oct 5, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 3:08 AM CDT (08:08 UTC)
- In effect from
- Oct 5, 2020, 2:00 AM CDT
- Expired
- Oct 5, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS73 KLSX 040808 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 308 AM CDT Sun Oct 4 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-042200- /O.NEW.KLSX.FR.Y.0006.201005T0700Z-201005T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 308 AM CDT Sun Oct 4 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as the lower to mid 30s will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TES
4 follow-up statements
528 WWUS73 KLSX 041921 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 221 PM CDT Sun Oct 4 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050730- /O.CON.KLSX.FR.Y.0006.201005T0700Z-201005T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 221 PM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as the lower to mid 30s will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRB
387 WWUS73 KLSX 050227 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 927 PM CDT Sun Oct 4 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051300- /O.CON.KLSX.FR.Y.0006.201005T0700Z-201005T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 927 PM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as the lower to mid 30s will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Carney
549 WWUS73 KLSX 050843 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 343 AM CDT Mon Oct 5 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051300- /O.CON.KLSX.FR.Y.0006.000000T0000Z-201005T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 343 AM CDT Mon Oct 5 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures in the lower to mid 30s for most areas will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TES
048 WWUS73 KLSX 051259 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 759 AM CDT Mon Oct 5 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051400- /O.EXP.KLSX.FR.Y.0006.000000T0000Z-201005T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 759 AM CDT Mon Oct 5 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... After temperatures dipped down into the upper 20s to mid 30s this morning, will see temperatures warm up into the 60s today. Frost was reported in many locations this morning. $$ Byrd
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:20 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 4, 12:20 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1220 AM CDT Sun Oct 4 2020 .SHORT TERM... (Through Late Sunday Night) Issued at 233 PM CDT Sat Oct 3 2020 Two main areas of showers continue to push east across the CWA associated with a clipper-like system moving east from the central Plains. One is oriented east-west along a warm front north of the Iowa/Missouri border, and the other is oriented north-south forced by elevated warm air advection in southern Missouri. Aloft, these features are supported by a series of mid-level shortwaves propagating around broad troughing across the eastern two-thirds of the CONUS. Widespread mid-level cloudiness across the Mid- Mississippi Valley continues to suppress temperatures. The lack of insolation will act to keep the showers from further vertical development. CAMs and short-range ensemble guidance overwhelmingly support this, having no CAPE of which to speak in their solutions. Showers will continue to advance eastward across the area this afternoon with the low. The best chances should remain in northeast Missouri and west-central Illinois where lift and moisture convergence are strongest. The more pronounced warm air advection should give locations as far south as Farmington an elevated likelihood for showers, though not as high as areas north. Later this evening, another shortwave disturbance upstream will dive south across the area and interact with the remnant baroclinic zone along the Missouri/Iowa border. As a result, showers and lower clouds will persist tonight in west-central Illinois and northeastern Missouri and overspread eastern Missouri and southwestern Illinois. The clouds will act to keep temperatures relatively warm overnight, especially along and south of I-70, with slightly-cooler low temperatures in northeastern Missouri and west- central Illinois. The showers will push southeast overnight, keeping a chance for rain in place across the area. Again, the highest chances should be restricted to the stronger forcing of the shortwave across west-central Illinois. By mid-morning Sunday, the precipitation should be east of the CWA as the upper-level trough amplifies and shifts east. Surface high pressure will build from the northwest as the trough pivots and moves east, and sunny, dry conditions will prevail Sunday. Sunday night will introduce the potential for frost across the area. Calm winds and clear skies should set up an efficient radiational cooling scenario, which could bring our temperatures low enough to cause frost. Current guidance suggests that temperatures will settle on the cusp of the mid-30s outside of urban areas. While these solutions are not a robust signal for frost, the full effects of radiational cooling may not be captured accurately by the guidance at this time and pulling temperatures higher. Low temperatures for Monday night have been lowered slightly, and the potential for frost will remain a focus for future forecasts. MRB .LONG TERM... (Monday through Next Saturday) Issued at 233 PM CDT Sat Oct 3 2020 There remains solid agreement between deterministic and ensemble guidance with regards to the general upper-air pattern through most of the extended period. Amplified ridging should develop over the western CONUS, with a broad longwave trough across the eastern part of the country. This pattern leaves the central U.S. in predominantly northwest flow through the first half of the week. Model guidance continues to suggest that a cold front will dive south in the midst of this northwest flow late Monday into early Tuesday. As of now, agreement among the NAEFS, GEFS, and EPS guidance for predominant westerly low-level flow will do little to introduce sufficient moisture into the CWA for precipitation to develop. Among the ensemble guidance, the probability of PWATs exceeding 1.00" (an already-unexciting value) is 10-20% at the most, suggesting a substantially-dry atmosphere aloft. Even in the unlikely scenario that 1.00" PWAT values are realized, that is around average for this time of year according to sounding climatology produced by the SPC. By mid-week, the ridge in the western CONUS begins to translate east and the broad trough to our east starts to shunt northeastward. As it does, the leading edge of the ridge will start to deteriorate. Southwesterly low-level flow will aid in bringing temperatures to the upper 70s and low 80s during the latter half of the week, while keeping any moisture of note from the area. NAEFS guidance points to 850mb temperatures around the 90th climatological percentile, translating to about 1.5 standard deviations above climatology. Temperatures are normally in the upper 60s to low 70s during this time of year. Record high temperatures will live to stand another year, but this warmup will be climatologically noticeable. Thursday may see a dip in temperatures due to another frontal passage focused primarily to our northeast, but the front does not appear impressive enough in our area to act as a focus for precipitation. It should be enough to cut into the anomalous warmth for a day, but temperatures should still be slightly above average Thursday. By the end of the week, a return to more- anomalous warmth is expected, with temperatures almost 10F warmer than average possible by next Saturday. MRB && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1220 AM CDT Sun Oct 4 2020 Ceilings are coming lower than expected earlier, however the forecast remains basically on track. Low pressure over south central Missouri will continue moving east through the night into Sunday. The low will drag a cold front through the Mid Mississippi Valley behind it. IFR category low clouds and drizzle have formed along the front across parts of northeast Missouri and west central Illinois, and these low flight conditions are expected to move from northwest to southeast along with the front. As drier air filters in behind the front, the low clouds should scatter out. Expect VFR flight conditions to prevail thereafter. Specifics for KSTL: Latest guidance is now bringing IFR ceilings to Lambert as the cold front moves through the STL Metro area later tonight. Ceilings will probably be variable from IFR to low end MVFR from around 09Z through 12-13Z Sunday morning. Drier air should begin filtering into the region by mid morning and the low clouds are expected to scatter out. VFR flight conditions are expected to prevail thereafter. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 3, 2:18 PM CDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 218 PM CDT Sat Oct 3 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 218 PM CDT Sat Oct 3 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MRB
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.